After placing a central line in an elderly patient following a heart attack, a community hospital transferred him to a referral hospital for stenting of his coronary arteries. He was discharged to an assisted living facility 2 days later, with the central line still in place.
This monthly error report analysis includes examples of miscommunication regarding medication allergy, incorrect dosing of opiates, and misplacement of a medication patch in an automated dispensing cabinet.
This monthly selection of medication error reports describes mix-ups involving insulin being administered instead of heparin and discusses issues of software and staff unawareness leading to dosage mishaps.
This alert provides risk reduction strategies to help health care facilities prepare for a sudden loss of electrical power. Note: This alert has been retired effective August 2016. Please refer to the full-text link below for further information.
This monthly selection of medication error reports provides examples of drug misadministration, confusion with drug names, and administration of chemotherapy to the wrong patient, plus suggested United States adopted names for drugs.
This monthly selection of medication error reports discusses helpful tips for how to avoid similar mistakes. The primary focus of this segment is safety issues associated with the diabetic therapy Symlin.
Please select your preferred way to submit a case. Note that even if you have an account, you can still choose to submit a case as a guest. And if you do choose to submit as a logged-in user, your name will not be publicly associated with the case. Learn more information here.